Bisphosphonates linked to atypical femoral fracture

While reducing the risk of classic fracture, treatment with bisphosphonates may increase the risk of atypical fractures of the femur, with a longer duration of treatment linked to this increasing risk, according to a new study.

“We have demonstrated that the association between bisphosphonate treatment and the occurrence of atypical fractures of the femur is highly likely and that the duration of such treatment significantly correlates with augmented risk,” the authors, from Switzerland, wrote in their recently published paper. “However, the incidence rate was very low, and the absolute benefit to risk ratio of bisphosphonate use remains...

Log in or register for free to continue reading
Register Now For Free Already Registered? Log In
This entry was posted in Primary Care and tagged , , , , , , , , , , , , , , . Volume: .

Post a Comment

You must be logged in to post a comment.